In some cases of amiodarone-induced thyrotoxicosis, it can be difficult to distinguish between Type 1 and Type 2 at the time of diagnosis. Furthermore, some patients who are on long-term amiodarone for recurrent arrhythmias may not have any other suitable alternative to amiodarone and may not be amenable to ablation therapy.
How would you approach management for a patient who been recommenced on high dose amiodarone for management of recurrent cardiac arrhythmias (e.g. VT storm) who has previously had amiodarone-induced thyrotoxicosis (of which the aetiology is unclear)? How often would you monitor their thyroid function tests? How would you approach management if they developed thyrotoxicosis again, particularly if they are unable to discontinue amiodarone and if their cardiac function precludes them from a surgical thyroidectomy due to high perioperative risk?
Easy one-click social registrationIs this safe?
We only receive the minimum information necessary to verify your account. We never get access to your friends/contacts or your profile, and we never post on your behalf. Your social account is used for logging in only.ORRegister via email
Send me updates on this Contest
In order to ensure a fair voting process and to make sure that no one votes more than once, we ask that you register either with a social networking account (easiest, only requires one click) or by registering with your email address (this will require you to click on a verification email that we will send you).
You only need to register once.